MAUDE Adverse Event Report: UNKNOWN ROTAREX; THROMBECTOMY & ATHERECTOMY

UNKNOWN ROTAREX; THROMBECTOMY & ATHERECTOMY
Catalog Number 80236
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 06/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H10: nicolas w.Shammas, james t.Torey, and w.John shammas (2018).Dissections in peripheral vascular interventions: a proposed classification using intravascular ultrasound.Journal of invasive cardiology, 30(4): 145-146.H10: d4 (expiration date: 07/2024).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported in an article in the journal of ¿intensive cardiology¿ titled ¿dissections in peripheral vascular interventions: a proposed classification using intravascular ultrasound", that after two runs of device in the occluded right distal superficial femoral artery, the patient reportedly had vessel perforation.It was further reported that the patient underwent additional medical intervention for bail-out stent placement with post-dilatation.Reportedly, the patient was recovered with zero percent final residual narrowing.The current status of the patient is unknown.
 
Event or Problem Description
It was reported in an article in the journal of ¿invasive cardiology¿ titled ¿dissections in peripheral vascular interventions: a proposed classification using intravascular ultrasound", that after two runs of device in the occluded right distal superficial femoral artery, the patient reportedly experienced vessel perforation.It was further reported that the patient underwent additional medical intervention for bail-out stent placement with post-dilatation.Reportedly, the patient was recovered with zero percent final residual narrowing.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: the medical device manufacturer (d3) and manufacturing location (g1) for the straub product was selected as unknown due to system limitations.The correct medical device manufacturer and manufacturing location are straub medical us.H10: manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing-related cause for this event.Investigation summary: the physical sample was not returned for evaluation and a physical investigation was not possible.The user report and provided image contains information regarding catheter mechanical jam.Due to no sample the failure mode cannot be confirmed.Therefore, the investigation is inconclusive for the reported failure.A clear root cause could not be identified but a blockage of the catheter represents a known inherent risk.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: nicolas w.Shammas, james t.Torey, and w.John shammas (2018).Dissections in peripheral vascular interventions: a proposed classification using intravascular ultrasound.Journal of invasive cardiology, 30(4): 145-146.H10: d4 (expiration date: 07/2024), g3, h6 (method).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: the medical device manufacturer (d3) and manufacturing location (g1) for the straub product was selected as unknown due to system limitations.The correct medical device manufacturer and manufacturing location are straub medical us.H10: manufacturing review: a manufacturing review was conducted and there was nothing found to indicate there was a manufacturing-related cause for this event.Investigation summary: the physical sample was not returned for evaluation and a physical investigation was not possible.The user report and provided image contains information regarding catheter mechanical jam.Due to no sample the failure mode cannot be confirmed.Therefore, the investigation is inconclusive for the reported failure.A clear root cause could not be identified but a blockage of the catheter represents a known inherent risk.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: nicolas w.Shammas, james t.Torey, and w.John shammas (2018).Dissections in peripheral vascular interventions: a proposed classification using intravascular ultrasound.Journal of invasive cardiology, 30(4): 145-146.H10: d4 (expiration date: 07/2024), g3.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.

Brand Name
ROTAREX
Common Device Name
THROMBECTOMY & ATHERECTOMY
Manufacturer (Section D)
UNKNOWN
BR 
Manufacturer (Section G)
UNKNOWN
BR  
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17697217
Report Number3008439199-2023-00145
Device Sequence Number7446385
Product Code MCW
UDI-Device Identifier07640142810575
UDI-Public(01)07640142810575
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K211738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Literature
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number80236
Device Lot Number220500
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/14/2023
Supplement Date Received by Manufacturer11/16/2023
12/07/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date11/20/2023
12/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite